Alert archive / Nebraska / Winter Storm Warnings in 2009
Winter Storm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Jan 12, 2009, 11:02 AM CST for 4 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 11:02 AM CST (17:02 UTC)
- Expired
- Jan 12, 2009, 3:54 PM CST
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 121702 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 AM CST MON JAN 12 2009 ...HIGH WINDS AND AREAS OF MODERATE SNOW... .HIGH WIND WARNING HAS BEEN UPGRADED TO A WINTER STORM WARNING AS THE COMBINATION OF HIGH WINDS AND AREAS OF SNOW ARE REDUCING VISIBILITIES TO LESS THAN 1 MILE. NEZ005-006-008-009-122200- /O.NEW.KLBF.WS.W.0001.090112T1702Z-090112T2200Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT 1102 AM CST MON JAN 12 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. HIGH WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL COMBINE WITH AREAS OF MODERATE SNOW TO CREATE SNOW AND BLOWING SNOW CONDITIONS. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE AT TIMES...AND NEAR WHITEOUT CONDITIONS IN LOCALIZED AREAS. SNOWFALL OF 1 TO 2 INCHES IS POSSIBLE. .A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF SNOW AND HIGH WINDS WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
1 follow-up statement
000 WWUS43 KLBF 122154 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CST MON JAN 12 2009 ...WINTER STORM WARNING CANCELED... NEZ005-006-008-009-122300- /O.CAN.KLBF.WS.W.0001.000000T0000Z-090112T2200Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT 354 PM CST MON JAN 12 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WARNING. CONDITIONS HAVE IMPROVED ACROSS THE AREA SO THE WINTER STORM WARNING HAS BEEN CANCELED. $$ POWER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 2:55 AM CST, 8 hours 7 minutes earlier.
Area forecast discussion, Jan 12, 2:55 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 AM CST MON JAN 12 2009 .DISCUSSION... FORECAST CHALLENGE IS THE WINDS TODAY. AT 08Z THE SURFACE ANALYSIS SHOWED A 1008 MB LOW CENTERED OVER SOUTH CENTRAL NORTH DAKOTA WHILE 3 HOUR PRESSURE CHANGES WERE ON THE ORDER OF 6 TO 9 MBS TO THE NORTHWEST. SURFACE OBSERVATIONS IN EASTERN MONTANA SHOWED WINDS 30 TO 36 KNOTS AND GUSTS UP TO 51 KNOTS. THROUGH 12Z THE SURFACE LOW IS FORECAST TO TRACK SOUTHEAST ACROSS CENTRAL SOUTH DAKOTA AND INTO WESTERN IOWA BY NOONTIME. MODELS ARE IN GOOD AGREEMENT WITH THE TRACK THAT WILL GENERATE LITTLE PRECIPITATION WHILE THE WIND WILL BE THE STORY. FOR TODAY THE QUESTION IS HOW STRONG THE WINDS WILL BE TO THE DEGREE THE WIND ADVISORY WILL BE UPGRADE TO A HIGH WIND WARNING FOR AREAS WEST OF A LINE FROM KEYA PAHA COUNTY SOUTH TO FRONTIER COUNTY. THE RUC SHOWS WINDS AFTER 15Z AT 35 KNOTS AND WIND GUSTS TO 50 KNOTS ACROSS THE WEST...WITH BUFKIT DATA SHOWING STEEP LAPSE RATES AND WINDS AT 40+ KNOTS THAT SHOULD EASILY MIX DOWN. THE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE FOUR EASTERN NORTH CENTRAL ZONES BUT WILL NEED TO BE MONITORED IN THE EVENT WINDS ARE STRONGER THAN INDICATED. TEMPERATURES WILL PEAK EARLY TODAY WITH THE ARCTIC FRONT MOVING SOUTH INTO NORTHERN NEBRASKA BY 12Z. THE NORTH MAY SEE UP TO AN INCH OF SNOW ACCUMULATIONS IN AREAS NORTH OF HIGHWAY 2 WITH TRACE AMOUNTS SOUTH. THE WINDS WILL BEGIN DIMINISH AFTER 5 PM WITH HIGHLIGHTS TO END AT 8 PM CST. TONIGHT HIGH PRESSURE WILL BUILD ACROSS FOR A BREAK IN THE CLOUDS THAT WILL RETURN TUESDAY AS THE NEXT CLIPPER MOVES OUT ON THE PLAINS. THE TIMING OF THE WARM FRONT RETURNING EAST WILL LIMIT COLDER AIR BACKING TO THE WEST. THE NEXT ARCTIC FRONT PUSHES SOUTH WEDNESDAY MORNING WITH THE COLDEST DAY TO BE ON TRACK FOR THURSDAY. THE COLDER AIR IS SHORT/LIVED WITH THE UPPER RIDGE TO BUILD EAST ON FRIDAY THAT WILL HELP TO EDGE THE COLDER AIR EAST. THE EVENTUAL PLACEMENT OF THE SEMI STATIONARY FRONT FRIDAY IN THE EAST WILL IMPACT TEMPERATURES WITH FEW CHANGES MADE IN THE EXTENDED PERIOD. && .AVIATION... SURFACE TROUGH HAS PASSED EAST OF KVTN AND KLBF. CLIPPER SYSTEM LOW CENTER LOCATED IN SCTRL ND. COLD FRONT WILL PASS KVTN SOON AFT 09Z AND KLBF 11Z. FOR KVTN...WINDS WILL INCREASE TO 31032G43KT AFT 12Z WITH VFR CIGS P6SM OVC050. MVFR CIGS EXPECTED BY 18Z IN CAA REGION PERSISTING UNTIL 13/00Z. WINDS SHOULD SUBSIDE AFT 21Z TO 34022G32KT AND DECOUPLING QUICKLY AFT 00Z TO 33013KT. SNOW CHCS APPEAR LOW DUE TO PREVAILING DOWNGLIDE AND DO NOT ANTICIPATE MENTION IN 12Z TAF CYCLE. FOR KLBF...WINDS WILL INCREASE TO 31033G46KT BY 16Z WITH VFR CIGS P6SM OVC100. MVFR CIGS ARE POSSIBLE DURING AFTN BUT NOT SUPPORTED BY MOS GUIDANCE AND MAY REMOVE IN 12Z TAF CYCLE. WINDS SHOULD DECOUPLE QUICKLY NEAR 00Z WITH WINDS AOB 10KTS AFT 02Z. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM 8 AM CST /7 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR NEZ004>006-008-009-022>027- 035>038-056>059-069>071-094. WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM CST THIS EVENING FOR NEZ007-010-028-029. && SHORT TERM/EXTENDED...KECK AVIATION...ROBERG
Hazardous weather outlook, Jan 12, 3:04 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 AM CST MON JAN 12 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-131200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 AM CST MON JAN 12 2009 /204 AM MST MON JAN 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT TODAY UNTIL 8 PM CST (7 PM MST) FOR KEYA PAHA...ROCK...LOUP...CUSTER COUNTY AND ALL COUNTIES TO THE WEST. A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CST FOR BOYD...HOLT...GARFIELD...AND WHEELER COUNTY. A STRONG AND FAST MOVING CLIPPER SYSTEM WILL PRODUCE VERY STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON. SNOW SHOWERS WITH REDUCED VISIBILITY IS POSSIBLE ACROSS NORTH CENTRAL NEBRASKA TODAY. DUE TO THE STRONG WINDS...LOW WIND CHILLS IN THE SINGLE DIGITS ARE EXPECTED ACROSS THE NORTH CENTRAL TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG ARCTIC FRONT WILL DIVE INTO THE CENTRAL PLAINS ON WEDNESDAY...BRINGING VERY COLD AIR INTO WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST TEMPERATURES WILL BE ON THURSDAY AS HIGHS RANGE FROM AROUND 10 IN NORTH CENTRAL NEBRASKA TO THE 20S IN SOUTHWEST NEBRASKA. MID JANUARY AFTERNOON HIGHS SHOULD REACH INTO THE LOW TO MID 30S...WITH LOWS IN THE SINGLE DIGITS. SOME LIGHT SNOW WILL ALSO BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jan 12, 8:36 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND GST GORDON 42.81N 102.20W
01/12/2009 M64 MPH SHERIDAN NE DEPT OF HIGHWAYS
REPORT FROM NEBRASKA DEPARTMENT OF ROADS.
&&
SJACOBSLocal storm report, Jan 12, 9:13 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM NON-TSTM WND GST RUSHVILLE 42.71N 102.47W
01/12/2009 M66 MPH SHERIDAN NE DEPT OF HIGHWAYS
REPORT FROM THE NEBRASKA DEPARTMENT OF ROADS.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:46 AM CST | High Wind Warning | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 16 more | 13 hr |
Nearby
Winter Storm Warnings in Nebraska, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.